Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 5, NWS Grand Forks, ND

June 21, 20067 counties in North Dakota

NWS Grand Forks, ND issued this wind advisory at Jun 21, 2006, 4:17 AM CDT for 7 counties in North Dakota. It took effect at Jun 21, 2006, 10:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2006, 4:17 AM CDT (09:17 UTC)
In effect from
Jun 21, 2006, 10:00 AM CDT
Expired
Jun 21, 2006, 3:48 PM CDT
In force
6 hr
Issued by
NWS Grand Forks, ND

Counties Benson County, ND, Cavalier County, ND, Eddy County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 128 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2006-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2006-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3415 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 210917
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
417 AM CDT WED JUN 21 2006

...STRONG WINDS EXPECTED OVER THE DEVILS LAKE BASIN TODAY...

.DEEP LOW PRESSURE OVER SOUTHERN CANADA WILL BRING STRONG WEST WINDS
TO THE REGION TODAY. STRONGEST WINDS WILL BE OVER THE DEVILS LAKE
BASIN WHERE WINDS WILL INCREASE TO 25 TO 40 MPH THIS MORNING AND
CONTINUE THROUGH THE DAY. WINDS WILL GRADUALLY DIMINISH THIS
EVENING. 

NDZ006-007-014-015-024-026-054-212100-
/O.NEW.KFGF.WI.Y.0005.060621T1500Z-060621T2100Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS
417 AM CDT WED JUN 21 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON. 

WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OVER 40 MPH
THIS MORNING AND CONTINUE DURING THE DAY. WINDS WILL GRADUALLY
DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
VOELKER
1 follow-up statement
000 
WWUS73 KFGF 212048
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
348 PM CDT WED JUN 21 2006

...WINDS ARE DECREASING...

NDZ006-007-014-015-024-026-054-212200-
/O.CAN.KFGF.WI.Y.0005.000000T0000Z-060621T2100Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS
348 PM CDT WED JUN 21 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND ADVISORY. WINDS WILL VERY GRADUALLY DECREASE FOR THE REMAINDER
OF THE AFTERNOON AND EARLY EVENING.

$$
GV

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Jun 21, 2:30 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 21, 2:30 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
230 AM CDT WED JUN 21 2006

FORECAST CHALLENGE CONCERNS PCPN CHANCES...TEMPERATURES AND WIND FOR
TODAY.

MODELS IN PRETTY GOOD AGREEMENT AND WILL USE BLEND FOR FORECAST.

IN THE NEAR TERM A COUPLE AREAS OF CONVECTION TO WATCH. RIBBON OF
INSTABILITY AND ML CAPES OF 500-1000J CURRENTLY OVER VALLEY REGION
WITH ISOLD T DEVELOPING IN ABOVE ZONE. ALSO ISOLD T ALONG ND/SD
BORDER. THIS ALL IN RESPONSE TO MID LEVEL SHEAR AXIS AND NOSE OF
UPPER LEVEL JET MAX WHICH SHIFTS ACROSS FA REMAINDER OF TONIGHT AND
MORNING. LOW LEVEL JET NIL AND SOUTHERN BAND WEAKENING SO WILL
MONITOR TRENDS HOWEVER MAY NEED TO INSERT SOME ISOLD T MENTION FOR
EARLY AM...PRIMARILY OVER FAR SE ND INTO NW MN.

FOR REMAINDER OF DAY MID LEVEL SHEAR AXIS TO SWING THROUGH FIRST
HALF OF DAY. MAIN PUSH OF COLD ADVECTION THROUGH FA BY 18Z. IN WAKE
OF SHORTWAVE DEEPER LAYERED RH DROPS FROM NW-SE THROUGH MAINLY N 2/3
OF FA HANDLED WELL IN THE EARLY GOING BY BOTH MODELS. MID/UPPER
SUPPORT NOT VERY IMPRESSIVE HOWEVER WITH NAM/WRF SLIGHTLY MORE
UNSTABLE WILL KEEP SLIGHT T CHANCES GOING ACROSS N HALF AHEAD OF
SECONDARY BOUNDARY. MOST SOLAR TODAY ACROSS FAR SOUTH FOR WARMEST
TEMPERATURES AND WESTERLY DOWNSLOPE FLOW SHOULD HELP TEMPERATURE
RECOVER. FARTHER NORTH COLUMN COOLER AND MORE CLOUDS WILL HOLD
TEMPERATURES DOWN. WIND LOOKS TO BE ANOTHER ISSUE FOR THE DAY.
UNIDIRECTIONAL W/NW FLOW WITH MIX LAYER TO 800-850MB.  20-30KTS TO
MIX DOWN WITH SLIGHTLY HIGHER AMOUNTS OVER NW FA (DVL BASIN). WITH
HIGHER ELEVATION AND STRONGER WINDS ALOFT THIS AREA TO MIX DOWN WILL
ISSUE WIND ADVISORY MAINLY FOR DVL BASIN AND ADJACENT AREAS. ALSO
WANT SOME HEIGHTENED AWARENESS FOR LAKE AREA INTERESTS.

SECONDARY COLD FRONT DROPS THROUGH TONIGHT. MODELS DIFFER SLIGHTLY
WITH ASSOCIATED MID LEVBL IMPULSE HOWEVER WILL KEEP PCPN CHANCES
INTO THE EVENING ACROSS THE NORTH. COLUMN COOLS RATHER SIGNIFICANTLY
HOWEVER CLOUD COVER ALONG BARCLINIC RIBBON MAY KEEP TEMPERATURES
FROM GETTING TOO FAR PAST 50.

REGION TRANSITIONS TO NW FLOW PATTERN TO FINISH OFF WORK WEEK.
SURFACE PATTERN DIFFUSE THU HOWEVER WITH COOLER COLUMN...LOW
CONVECTIVE TEMPERATURES AND MOIST LAYER WILL SEE CLOUDS AND COOLER
TEMPERATURES ACROSS THE FA.

TIMING AND WEAKENSS OF IMPULSES DROPPING THROUGH FLOW LATE IN WORK
WEEK WILL PREVENT ADDING ANY PCPN CHANCES. TEMPERATURES THROUGH
COLUMN DO RECOVER IN RETURN FLOW SO READINGS SHOULD GET BACK CLOSER
TO AVERAGE.

WILL KEEP PCPN CHANCES FOR LATE FRIDAY INTO SATURDAY WITH PASSING
SHORTWAVE AND ASSOCIATED SURFACE BOUNDARY. PERSISTENT NW FLOW
PATTERN INTO NEXT WEEK AND TIMING OF WEAK WAVES WILL MAKE CONFIDENCE
TOO LOW TO ADD ANY POPS NEXT WEEK. TEMPERATURES LOOK TO BE CLOSE TO
AVERAGE THROUGH PERIOD. AS A RESULT NO BIG CHANGES PLANNED TO LONG
RANGE.

.AVIATION...
INCREASING CLOUDS FROM NW TO SE TODAY SHOULD PRIMARILY BE VFR WITH
MVFR CIGS IN ANY SHRA/ISOLD TSRA THIS AFTERNOON INTO THE EVENING.
&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FOR DVL BASIN TODAY.
MN...NONE.

&&

VOELKER
Hazardous weather outlook, Jun 20, 5:32 AM CDT, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
532 AM CDT TUE JUN 20 2006

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-211045-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
532 AM CDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
AHEAD OF A TROUGH OF LOW PRESSURE WHICH WILL MOVE INTO EASTERN
NORTH DAKOTA LATE THIS AFTERNON AND INTO NORTHWEST MINNESOTA THIS
EVENING. THUNDERSTORMS WILL REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DTR

Nearby

Wind Advisories in North Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.